Warning Signs Of Methamphetamine Overdose

ShardsWhile a limited use of methamphetamine can wreak havoc on the mind and body, a meth overdose may lead to devastating consequences. What constitutes a lethal dose for one person may be different for another person, and this is what makes ingesting meth so dangerous.

Reactions to using meth may occur quickly, but delayed reactions may be just as serious. Understanding the signs of methamphetamine overdose may help anyone who is suffering from succumbing to permanent physical or mental injury.

Chronic use of methamphetamine may cause increased mood swings, anxiety, and paranoia, but an overdose may occur after one use. Overdose warning signs include convulsions and dilated pupils, and these signs may occur after only one use.

Pronounced vital signs are another indication of an overdose, and these vital sign changes include a markedly elevated temperature, excess sweating, and severe dehydration. The increase in body temperature leads to dehydration and sweating, and all of these changes may lead to rapid breathing, increased heart rate, and elevated blood pressure. Medical personnel typically administer fluids and specific drugs to counter the increased body temperature, and wrapping the meth user in cool blankets may work as a quick remedy as well.

A methamphetamine overdose may cause the user to go into shock, and shock is characterized by twitching muscles. The twitching may be accompanied by extreme agitation and aggression, with muscle pain and confusion being a part of the reaction as well.

A breakdown of numerous internal organs and failure of the circulatory system may culminate in a comatose state. The abrupt behavioral changes may be direct indicators of the physical changes to come, and professional medical intervention should occur as soon as possible.

Meth Overdose can be LethalA meth overdose may result in severe cardiac distress and even death, and chest pain may be the first sign of oncoming physical problems. Smoking meth strains the heart, and the strain may result in complete cardiac collapse.

An overdose may occur with relatively low levels of use, and this is why spotting potential warning signs is so important. Smoking meth is especially dangerous because the chemicals go directly to the brain as the smoke is inhaled, but any use of meth may put an individual at risk for overdose.

While there may be specific instances when meth may be prescribed by a medical professional, recreational use of this drug puts the user at risk for overdose at any time. Subtle behavioral changes may indicate chronic use. Abrupt physical changes may be clear indicators of an overdose, and recognizing the signs is the first step is avoiding a fatal outcome.